Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Dizziness and fever in child. Vomiting. Responds well to Ibuprofen and behaves normally after medication.

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
10 year old boy complains of dizziness and has a fever. recently vomited. responds well to ibuprofin (sp?) and plays and behaves normally after a dosage.
Posted Sat, 21 Apr 2012 in Child Health
Answered by Dr. Hema Yadav 6 hours later

Thanks for posting your query.

Fever and vomiting are signs of infection; either viral or bacterial. The dizziness could be due to dehydration.
If the fever is mild 100 to 101 and the vomiting does not recur then it could be some viral illness or food contamination which should resolve in a couple of days. In that case you may continue the ibuprofen for temperature. But remember that ibuprofen can sometimes cause gastritis so use only if necessary.
I would advise you to consult your pediatrician for a thorough examination and confirmation of diagnosis so that if any signs of bacterial infection are found by doctor like abdominal tenderness or pharyngitis, etc. he can start appropriate antibiotics early.
At present the situation doesn't seem worrisome but if fever persists or vomiting recurs and child develops any new symptom like rash, pain, and diarrhea then seek prompt consultation. To help faster relief give the child plenty of fluids and nutritious food and adequate rest

Hope I have answered your query. I'll be available for any follow up queries.
Please accept my answer if you do not have any other queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor